Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 34, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Jun 9, 2021, 2:31 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2021, 2:31 PM CDT (19:31 UTC)
- Expired
- Jun 9, 2021, 10:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
538 WHUS73 KDLH 091931 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 231 PM CDT Wed Jun 9 2021 LSZ144-145-100300- /O.NEW.KDLH.SC.Y.0034.210609T1931Z-210610T0300Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 231 PM CDT Wed Jun 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 ft. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
1 follow-up statement
826 WHUS73 KDLH 100308 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1008 PM CDT Wed Jun 9 2021 LSZ144-145-100415- /O.EXP.KDLH.SC.Y.0034.000000T0000Z-210610T0300Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 1008 PM CDT Wed Jun 9 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jun 9, 1:03 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 9, 1:03 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Duluth MN 103 PM CDT Wed Jun 9 2021 .DISCUSSION...(Today through Tuesday) Issued at 442 AM CDT Wed Jun 9 2021 Summary: Very warm temperatures will continue through the remainder of the workweek. Showers and thunderstorms will be possible today through Friday night. Some storms this afternoon and evening in north-central Minnesota may be strong to severe with damaging winds and large hail being the primary hazards. Strong to severe storms will be possible once again on Thursday across northwest Wisconsin, with damaging winds being the expected hazard. Dry weather moves in this weekend and continues into next week. Quiet conditions this morning have been a result of longwave ridge located over the northern Plains. Southerly flow will lead to another warm day with high temps in the upper 80s to low 90s. The exception will be locations near Lake Superior, where highs will be around 10 degrees cooler thanks to the lake breeze. Despite ridging over the area, scattered thunderstorms will be possible this afternoon and evening across much of the CWA. Diurnal heating will help erode the cap by the afternoon and increase the amount of instability present. MLCAPE values of 1300-1800 J/kg by late afternoon will help fuel any storms that develop. Even though CAPE will likely be large, forcing will be much more marginal due to the ridge. Most of the convection across the area today will likely be short-lived pulse storms. One feature that will help produce more organized convection today will be a weak shortwave crossing over the ridge axis this evening. Even though the best forcing associated with this trough will be north of the border, 0-6km bulk shear values of 30-35 knots are likely to be found over the northwestern CWA. When combined with the strong instability and rich moisture, strong to severe storms will be possible late this afternoon and evening in Koochiching, western Itasca, and northern Cass Counties. The primary hazard associated with these strong to severe storms will be damaging winds and large hail. Also of concern will be the potential for heavy rainfall. CAMs show a line of storms developing in the Borderlands this evening and continuing through tonight. With PWATs forecast to be in the 97-99th percentile of climatology, localized flooding may be possible tonight. Another round of strong to severe storms will be possible tomorrow afternoon and evening across northwest Wisconsin. Similar to today, the environment is likely to be very unstable with marginal forcing. The ridge will still be over the CWA, reducing the potential for severe weather. However, MLCAPE appears to be higher tomorrow with values in the 1800-2200 J/kg range. Given the potential for these high values of instability, strong to severe storms are possible over northwest Wisconsin. The primary hazard will be damaging winds. A chance for showers and thunderstorms will continue into Friday as a cold front sweeps across the area. This front will cool off temperatures somewhat, with highs on Friday being in the upper 70s to mid 80s. High pressure will begin to build across the area this weekend and persist into next week. This will result in dry conditions for at least the first half of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1257 PM CDT Wed Jun 9 2021 VFR condition will continue through today. Showers and thunderstorms will be possible this afternoon into this evening. A few storms near INL may be strong to severe with damaging winds and large hail. MVFR Ceilings are possible tomorrow morning along the International Border. && .MARINE... Issued at 1003 AM CDT Wed Jun 9 2021 Winds will be out of the northeast around 15 knots. Waves are expected to be around 2 to 4 feet. It is possible that an upgrade to a small craft advisory from Two Harbors to Duluth to Port Wing will be needed this afternoon. A chance of showers and thunderstorms are possible overnight Wednesday into Thursday for the nearshore waters from Grand Portage to Taconite Harbor. && .PRELIMINARY POINT TEMPS/POPS... DLH 73 58 89 55 / 10 20 30 20 INL 91 63 85 59 / 40 60 30 30 BRD 92 71 95 68 / 20 10 20 30 HYR 89 64 92 63 / 30 10 30 20 ASX 72 56 91 54 / 20 10 30 30 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...Beach Hazards Statement until 9 PM CDT this evening for WIZ001. MN...Beach Hazards Statement until 9 PM CDT this evening for MNZ037. LS...None. && DISCUSSION...Unruh AVIATION...Eagle MARINE...Eagle/WFO DLH
Hazardous weather outlook, Jun 9, 5:48 AM CDT, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 548 AM CDT Wed Jun 9 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-101030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 548 AM CDT Wed Jun 9 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Isolated severe thunderstorms are possible to the west of a line from Kabetogama to Lake Winnibigoshish this afternoon and evening. Large hail and damaging winds are the main hazards. Thunderstorms are forecast elsewhere through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday More isolated severe thunderstorms are possible Thursday across much of northwest Wisconsin, as well as Pine County, Minnesota, from late afternoon through the evening. Thunderstorms are forecast elsewhere. There are chances for thunderstorms daily, through Sunday. .SPOTTER INFORMATION STATEMENT... Skywarn spotters may be needed after 1 PM in north central Minnesota. LSZ121-140>148-150-101030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 548 AM CDT Wed Jun 9 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Thunderstorms are possible tonight. Gusty winds and heavy rains may occur, with an increase in wave heights near any storm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There are chances for thunderstorms daily, through Sunday. GSF More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:56 AM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 11 hr |
| Jun 9, 2:38 PM CDT | Special Weather Statement | DLH | Cass | 22 min |
| Jun 9, 4:10 PM CDT | Special Weather Statement | DLH | Cass | 20 min |
| Jun 9, 4:29 PM CDT | Special Weather Statement | DLH | Itasca | 16 min |
| Jun 9, 4:45 PM CDT | Special Weather Statement | DLH | Itasca | 15 min |
| Jun 9, 5:00 PM CDT | Special Weather Statement | DLH | Itasca | 15 min |
| Jun 9, 5:09 PM CDT | Special Weather Statement | DLH | Koochiching | 21 min |
| Jun 9, 5:21 PM CDT | Special Weather Statement | DLH | Itasca | 9 min |
| Jun 9, 5:30 PM CDT | Special Weather Statement | DLH | Koochiching | 15 min |
| Jun 9, 6:09 PM CDT | Special Weather Statement | DLH | Morrison | 21 min |
| Jun 9, 6:17 PM CDT | Special Weather Statement | DLH | Itasca | 13 min |
| Jun 9, 6:47 PM CDT | Special Weather Statement | DLH | 13 min | |
| Jun 9, 6:54 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 66 min |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.